Antibiotics brought on a Gout attack! ( Cipiro)

by Tyler
(SLC UT)

I recently had a horrible bug that kept me vomiting for 4 days. The doc prescribed me some Cipiro to combat it. By the second morning of taking the meds I was in a full blown gout attack. I hadn't had a gout since January (3 months earlier). I began to take baking soda that same morning of my first twinge. The next day I could still feel it in my toe but it is not on fire as much. So be aware that certain antibiotics CAN trigger a attack!

Comments for Antibiotics brought on a Gout attack! ( Cipiro)

Average Rating starstarstarstarstar

Click here to add your own comments

Aug 20, 2018
Rating
starstarstarstarstar
Antibiotics and gout
by: Anonymous

I’m the same I was given a double strength antiobiotic for a chest infection and the next day I had this horrible swelling and pain in my small toe p. I’ve been to Dr today and she diagnosed as gout. Asked about my diet lifestyle etc, which is pretty good as I’m a fitness instructor and nutrition coach but could not see the link between medication and onset. Hoping it’s a once off.

Aug 18, 2018
Rating
starstarstarstarstar
Antibiotics brought on gout attack
by: Anonymous

I was diagnosed with bronchitis the doctor prescribed a zpack the problem day 3 into the medication I had my Ist gout attack in my knee in 2 years

Jan 08, 2018
Rating
starstarstarstarstar
Antibiotics trigger my gout
by: Anonymous

Antibiotics trigger my gout. It’s happened enough times to me that I’m a believer. In fact the first time I had an attack was just after a Z pack. But it happens cosistanlly. I’m in an attack right now and just finished a round of Amoxicillan.

Aug 20, 2009
Rating
starstarstarstarstar
Antibiotic induced gout attack
by: Anonymous

I have been gout free for years after being on allopurinal. Started taking Azithromycin (5 day pack) for a chest infection. After first day, gout twinges in both big toes.

Jun 15, 2009
Rating
starstarstarstarstar
Probably dehydration, not the antibiotics for the gout
by: Anonymous

You said you were vomiting for 4 days, so it is possible or even likely that you were dehydrated to some extent from the vomiting. From what I understand, that would make uric acid concentrations higher, increasing the probability of a gout attack and the antibiotics were just along for the ride.

Just an opinion from an engineer, not a doctor.


Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Baking Soda.

Recent Articles

  1. Latest Gout News from around the World

    Nov 15, 18 04:42 AM

    Latest Gout News from around the world

    Read More

  2. Diagnosis of Gout

    Oct 30, 18 06:39 AM

    Hi there. So last week I dropped a potato on my toe and didn’t think much of it, at the weekend I noticed a pain in the same toe but was able to walk on

    Read More

  3. Never Be Sick Again

    Oct 03, 18 08:33 AM

    Read Raymond Francis's book - Never Be Sick Again. He says there is only 1 disease, 2 causes, and 6 ways of living to ensure health. 1 disease - cellular

    Read More